• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Worse Pain - Pred and Entyvio

Kyle.h

Kyle
Location
Vancouver
Hi all,

Looking for some advice. I'm currently on 30mg Pred tapered from 40mg and I started Enviyto last Monday (9th).
My pain had completely gone until this Monday (16th) when I started to feel a bit unwell, now the pain has got worse since then it feels really tight and like it's stuck.. lower right abdomen usual spot!

Has this happened to anyone else?

Thanks,
Kyle
 
My daughter was on 40mg of prednisone with Entyvio. She had some pain although I can't confirm the same area. Are you taking a PPI with the steroid? Prednisone can be rough on the stomach.

Since you say "usual spot" I would be inclined to think it is your IBD kicking up. maybe it was a result of the taper. Entyvio takes a really long time to kick in and 10 days is not nearly enough time to expect it to be doing anything yet. So I would suspect that you need to bring the steroids back up for a while.

FWIW - my daughter needed to be on 40mg of steroids for at least a month before we could taper without her going off the rails.
 

Kyle.h

Kyle
Location
Vancouver
Thank you so much for getting back to me.

How is your daughter getting on with entyvio now? Well I hope!

I'm not on any PPI with the steriods, I don't seem to have had stomach issues with them so far and I haven't it the past. It is the usual IBD pains, I thought 30mg would be enough to dampen the inflammation but you are right I seem to need to bump up to 40mg again. I'll call my doctor this morning as the pains woke me up last night and hopefully get back on track.

Thanks again! :D really appreciate it.
 
She had a very rough go of it at the beginning. Even the steroids at 40mg weren't enough to hold her disease and she was in the hospital for 33 days this summer. She did however turn a corner and start getting better at around 14 weeks after starting the Entyvio She is down to 15mg of steroids now and frequency, bleeding and night waking are all down. Not great but much improved. She is going to try another taper down to 10 megs now and see how it goes. It has been 24 weeks since she started Entyvio and at some point in there she needed a double dose of 600mg at one of her infusions as her levels were very low. She gets infusions every 4 weeks. Hang in there. It is very slow to kick in.

I would also maybe try omeprazole just in case the steroids may be affecting you differently this time or even just because this will likely be a long haul. My daughter also has never had trouble but this time for some reason she did or at least that is what they thought when she was in the hospital. The pain was pretty bad. But who knows it could have also been her Crohn's. Best to cover all bases.
 

Kyle.h

Kyle
Location
Vancouver
Ah that's awful for her, she's had it rough! I'm really glad she's turned a corner and I hope things continue to improve and the enviyto keeps working! Let's hope she can get off the horrible pred very soon 🤞

The GI has increased my pred back to 40mg but the pain had continued all weekend. I've now starting having dark bloody stools so something isnt right in there. I'm waiting for the GI to call back again..
 

Kyle.h

Kyle
Location
Vancouver
How are you doing Kyle.h?
Hi Crohnsinct, thank you so much for reaching out. The hospital visit was a waste of time, the doctor I saw was very dismissive. I'm still on 35mg had symptoms most of the weekend but things seem to be a little better the past couple of days. I'm just feeling a bit down with the never ending cycle.

I'm booked in for an MRE in November and I have my third infusion on Wednesday so hopefully I'll see improvement. I'm still doing my yoga in the mornings and I've managed to get out for a couple of runs so I'm pushing on!

How are things with you and your daughter? Well I hope!
 
Don't push your body too much. I know exercise is good for Crohn's but when you are in a massive flare your body needs rest to fight the inflammation also. 8 years experience with Crohn's and we just learned that this summer. When my daughter was in the hospital the inpatient team was pushing her to go, go, go and dodo,do but her GI said no rest! Then even when she got out and went back to school he wanted her to do only minimal activity. Go to class and back home to rest. In case you are wondering, no she didn't listen....TEENS!

It is still very early for you. By third infusion do you mean loading doses or thirst regular interval infusion? My daughter didn't start seeing any improvement, even on steroids until she was 20 or so weeks in. Entyvio really does take a very long time.

Even now at 27 weeks she is really only 80% there and still on 10 mg's of prednisone. Her recent fecal calprotectin was 700. GI feels that now her ileum is symptomatic and this is because Entyvio works better for the colon than it does the ileum. She added entocort to hopefully treat the ileum and will start to taper prednisone again soon.

Sorry your appointment didn't result in better answers and a better plan.
 

Kyle.h

Kyle
Location
Vancouver
Hi crohnsinct,

Yes you are right I need to rest, I've just been doing a short yoga session in the morning. It helps with aches and mentally, which is good.

I can imagine been told to slow down as a teen, when you want to do things with your friends is really hard and must be frustrating for her. It's a hard situation.

It is very early as I'm still on loading doses, I'm told my inflammation is minimal but symptoms don't seem to have been. The pain I had was up there with when I was in a big flare before surgery so I don't understand that. I've been booked in for an MRE in November so hopefully that will give me a better view.

Hopefully she will manage to get off the horrible pred soon and get relief. She deserves a break!

Keep in touch and let me know how she and you are getting on. Take care!
 
Top